Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

On avapro have cough and urine leakage. Was on BP medicine. Have headache with neck and eye pain. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
im on avapro 300mg at nite and all i do is cough and pee my pants i was on another bp med in april 5mg doc upped it 2 10mg and i only got worse my bp is so high even on meds i get such headaches only when in sleeping it feels like my eyes r going to pop out of my head i need ur help i dont have an email can u text me im in bad shape 0000 my name is XXXXXXX thank u i can feel my blood pressure in my neck and eyes thats where all my pain is i know its my bp cause i ck it and when my bottom number is 105 or higher witch happens alot that when i have the pain also in tired of peeing my pants
Posted Thu, 12 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Lohit K 1 hour later
Hi XXXXXXX Thanks for using XXXXXXX

1. After going through your history, it suggests you have severe hypertension (diastolic more than 105) and the side effect of drug as cough.

2. For severe hypertension with bad head ache, you need to be treated as inpatient to prevent any complications. Since you have no other problem you can start Tab Lasix which is a diuretic or Tab Amlodipine as a emergency measure to reduce BP now, but need to visit your doctor ASAP for further management.

3. Dry cough may be due to Avapro adverse effect. It is usually uncommon since avapro is ARB group drug unlike ACE inhibitor drugs. Since you have this intolerable side effect with uncontrolled BP and you are on higher dosage consult your doctor to change the drug.

4. Since even with the previous drug with 5 and 10 mg and with Avapro you are not relieved of hypertension, you need combination of 2 different group of drugs for management. Kindly get back with the previous drug. The drugs can be choosen based on your complete examination.

Hope I answered your question. Consult your doctor for further examination and management. Feel free to ask me if you have any further queries.
Wish you good health. Take care.

Above answer was peer-reviewed by
Follow-up: On avapro have cough and urine leakage. Was on BP medicine. Have headache with neck and eye pain. Suggest? 13 days later
ok i seen my doc and i am on water pills 5mg amloiopine when they took that pill up 2 10 mg thats when i started to have many problems been on 9 dif bp meds still coughing not asmuch since i been off the avopro but i am in very good XXXXXXX but since all this started i wake up at 2 3 4 in the morning i cant take sleep pills natural meltoion i have a advirse reaction 2 alot of meds even zanax will put me 2 sleep but only 4 2 or 3 hours and i will not take that during the day i get my energy from fish or protien what is going on with me also i dont drink any caffeen i need help my doc is very young and i dont think he knows what 2 do bp has been ok not great but i need 2 be happy and healthy all this started april 24th and i work everyday sick or not i just need sleep its getting very frusrated with the side effects and no sleep 44 but i feel 30 what can i take 2 get a good nite sleep with out feelling tired in the am and wont cause a advirse reaction i need some help even tried trazadone that dont work neither im a very high strung person if u need 2 know that there is alot of pills i have tried ami adhd or what help XXXXXXX 0000
Answered by Dr. Lohit K 15 hours later
Brief Answer:
Cardiac evaluation, Stop Avopro, Regular followup

Detailed Answer:

Apologies for the late reply.

I am happy at least some of your problems are reduced after the visit to your doctor. However since your blood pressure is not well controlled even with after trying 9 different BP medications, you need complete evaluation including ECG, Echocardiograph, Renal function test, liver function test and thyroid profile. I would encourage you to get the test done under the guidance of a cardiologist. With water pill and amlodepine I hope your BP should be controlled. If not we can add other drug with these and also can modify othe dose.

Avopro induced dry cough reduces with time once avopro is stopped. I would suggest you to wait a few days more. I think you should feel much better in 2-3 weeks.

I think there could be many reasons for disturbed sleep. Cough at night can be very disturbing. I am hopping that would get better in the next few weeks. I suggest my patients to sleep with head end of the cot elevated. It helps to an extent. Anxiety associated with blood pressure problems, too many medicines and may be undetected thyroid conditions may also keep you awake. I expect your doctors to detect those undetermined causes during your next visit.

As far as sleeping pills are concerned, I do not favour the use of sleeping pills in my patients because they do not help in the long run. But some pills can be tried briefly. I prescribe zolpidem, a benzodiazepine class of drugs to my patients. You can discuss about this drug with your doctor.

We can't tell which drug to chose only with the history, this need examination. Sleeping pill is also selected based on your examination. Now you can continue Zanax as prescribed by your doctor and there areother sleep medication like zolpedem etc which can be given but only your doctor need to prescribe this. So I advice to to consult any single board certified physician to manage you.

In brief don't take 9 BP medications all at a time. Follow only one doctor advice and have regular follow up with him to titer the dosage and drugs.

Hope this answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor